Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 187, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 10, 2013, 5:24 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 5:24 PM CDT (22:24 UTC)
- Expired
- Apr 10, 2013, 6:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 165 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:03 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 10, 5:03 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT WED APR 10 2013
.DISCUSSION...
...SEVERE WEATHER AND HEAVY RAINFALL EVENT TONIGHT AND THURSDAY...
PER 18Z SHV SOUNDING...INCREASING LIFT AND STRONG DAYTIME HEATING
(SURFACE BASED CAPE ~2000 J/KG) HAVE HELPED TO ERODE THE CAP AND WE
ARE NOW SEEING EVIDENCE OF DEEPER DISORGANIZED CONVECTIVE
PRECIPITATION OVER NORTH CENTRAL INTO NORTHEAST LOUISIANA AND EVEN
SOUTHWEST MS BASED ON LATEST 88D RADAR DATA. DEEP LAYER SHEAR
GENERALLY LESS THAN 35-40 KT IS MARGINAL FOR GETTING SUPERCELLS BUT
EFFECTIVE LOW LEVEL HELICITY IS IN THE 250-300 M2S2 RANGE SO THESE
CELLS WILL BEAR WATCHING. THE MORE INTENSE CONVECTION IS ORGANIZING
ALONG A STRONG COLD FRONT OVER WRN AR AND NW LA IS MARKED BY A 35 TO
45 DEG F THERMAL GRADIENT AND IN ASSOCIATION WITH IMPRESSIVE SPLIT
UPPER LEVEL JET EXIT REGION OVER THE ARKLATEX. STRONG HEIGHT FALLS
AND FRONTAL CONVERGENCE WILL EVENTUALLY HELP TO DEVELOP AN ORGANIZED
LINEAR CONVECTIVE SYSTEM THAT GUIDANCE CONSENSUS SUGGESTS WILL MOVE
INTO NORTHWEST PORTIONS OF THE FORECAST AREA BY LATE EVENING. THE
GREATER CHANCE FOR SEVERE WEATHER INCLUDING DAMAGING STRAIGHT-LINE
WINDS...TORNADOES...AND HAIL WILL OCCUR AT THIS TIME AND PERHAPS
INTO THE EARLY MORNING HOURS. THIS IS WHEN THE DEEP LAYER SHEAR WILL
BE MOST FAVORABLE FOR GETTING BREAKS IN THE CONVECTIVE LINE AND WHEN
LOW LEVEL HELICITY AND INSTABILITY WILL BE GREATEST.
AS THE CONVECTIVE SYSTEM MOVES FARTHER EAST TOWARD THE NATCHEZ TRACE
CORRIDOR...DEEP LAYER SHEAR WILL BECOME MORE UNIDIRECTIONAL AND
INSTABILITY WILL DECREASE SOME AS THE FIRST UPPER LEVEL TROUGH
DEPARTS. THIS WILL RESULT IN A DECREASE IN SEVERE WEATHER
POTENTIAL...BUT AN INCREASE IN HEAVY RAIN AND FLOODING POTENTIAL AS
THE LINE OF STORMS SLOWS DOWN. 850-300 MB VECTORS WILL BE SIMILAR AND
CORFIDI VECTORS LIGHT IN THE 06-12Z TIME FRAME SUGGESTING THAT BACK-
BUILDING AND TRAINING OF STORMS WILL BE POSSIBLE. STRONG UPPER LEVEL
DIVERGENCE ASSOCIATED INITIALLY WITH THE EXIT REGION AND THE ENTRANCE
REGION OF THE UPPER LEVEL JET COMBINED WITH STRONG MOISTURE
CONVERGENCE AND PRECIPITABLE WATER OF 1.8 INCHES WILL PROVIDE THE
INGREDIENTS FOR EFFICIENT HEAVY RAIN-PRODUCING THUNDERSTORMS. SOME OF
THE HIGH-RESOLUTION GUIDANCE SUGGESTS UP TO AROUND SEVEN INCHES OF
RAIN WILL BE POSSIBLE IN A NARROW ZONE FROM LATE TONIGHT THROUGH
THURSDAY MORNING...ESPECIALLY OVER THE NORTHWEST HALF OF THE AREA
AND HAVE EXPANDED/EXTENDED THE FLASH FLOOD WATCH.
THE PRIMARY SHORTWAVE TROUGH WILL SWING ACROSS THE AREA BY THURSDAY
AFTERNOON AND THIS COULD SUPPORT REINTENSIFICATION OF THE SEVERE
WEATHER POTENTIAL OVER EASTERN MISSISSIPPI...ALTHOUGH IT APPEARS THE
GREATER RISK WILL SET UP OVER ALABAMA WHERE GREATER DAYTIME HEATING
AND DESTABILIZATION WILL OCCUR. EXPECT THIS WAVE TO FORCE THE
CONVECTIVE SYSTEM EASTWARD AT A MORE RAPID PACE AND CONVECTION WILL
END BY THURSDAY EVENING WITH DRIER AND COOLER CONDITIONS EXPECTED
THURSDAY NIGHT. /EC/
FRIDAY THROUGH WEDNESDAY...DRY FRIDAY WITH TEMPERATURES TOPPING OUT
JUST BELOW NORMAL IN THE LOWER 70S. NORMAL HIGHS RUN IN THE MID 70S.
THE 00Z MAV GUIDANCE AND GFS ENSEMBLE MEANS CAME IN SEVERAL DEGREES
WARMER THAN LAST NIGHT'S RUN AND LOOK REASONABLE. THE CLOSED UPPER
LOW WILL BE OVER THE GREAT LAKES REGION WITH NEAR ZONAL FLOW ALOFT
OVER OUR REGION. AT THE SURFACE...HIGH PRESSURE WILL BE RIDGING
SOUTHEAST FROM THE PLAINS ACROSS OUR CWA. NEAR FULL INSOLATION...WITH
ONLY A LIGHT NORTH WIND WITH LOW RELATIVE HUMIDITY SHOULD ALLOW
TEMPERATURES TO WARM RAPIDLY FRIDAY MORNING. OUR FLOW ALOFT WILL BACK
TO THE SOUTHWEST FRIDAY NIGHT INTO SATURDAY AHEAD OF A TROUGH OVER
THE DESERT SOUTHWEST. THE GFS AND ECMWF DIFFER WITH THIS FEATURE AS
THE GFS HAS A CLOSED LOW OVER THE BAJA REGION BY SATURDAY MORNING
WHILE THE ECMWF HAS AN OPEN TROUGH. THE ECMWF IS FASTER IN SWINGING
THE TROUGH EAST TO THE SOUTHERN PLAINS BY SUNDAY MORNING WHILE THE
GFS HOLDS THE CLOSED LOW BACK OVER OLD MEXICO. AS THE SURFACE RIDGE
SHIFTS EAST OF OUR AREA SATURDAY NIGHT RETURN FLOW WILL BEGIN
INCREASING MOISTURE TO THE REGION SUNDAY. THIS SHOULD LEAD TO RAIN
DEVELOPING OVER THE SOUTHERN ZONES SUNDAY AFTERNOON. THE ECMWF IS
MORE GENEROUS WITH THE RAIN DUE TO THE CLOSER PROXIMITY OF THE
APPROACHING SHORTWAVE TROUGH BUT THE GFS CATCHES UP SUNDAY NIGHT. BY
MONDAY MORNING THE ECMWF HAS THE AXIS OF THE SHORTWAVE EAST OF OUR
CWA WHILE THE GFS PLACES THE AXIS OVER THE ARKLATEX. BOTH MODELS
MAINTAIN A SOUTHWEST FLOW ALOFT ACROSS OUR REGION WITH SEVERAL
ADDITIONAL EMBEDDED DISTURBANCES THROUGH WEDNESDAY THAT WILL COMBINE
WITH DAYTIME HEATING AND INCREASING MOISTURE TO PROVIDE AT LEAST
DIURNALLY DRIVEN CHANCES OF SHOWERS AND THUNDERSTORMS. BOTH MODELS
ARE SHOWING A SURGE OF UPPER 60 TO LOWER 70 DEW POINTS INTO THE
SOUTHERN PORTIONS OF OUR CWA MONDAY THROUGH WEDNESDAY TO HELP FUEL
THE CONVECTION. WARMER THAN NORMAL TEMPERATURES ARE ALSO EXPECTED
SUNDAY THROUGH WEDNESDAY. HOWEVER...MODEL DIFFERENCES ARE FURTHER
AMPLIFIED BY WEDNESDAY MORNING AS THE GFS HAS A CLOSED LOW TRACKING
ACROSS THE NORTHERN PLAINS WITH NEAR ZONAL ACROSS MUCH OF THE WESTERN
CONUS. THE ECMWF HAS AN AMPLIFIED TROUGH OVER THE ROCKIES. EITHER
SCENARIO WILL STILL LEAD TO DISTURBED WEATHER OVER OUR REGION THROUGH
MID WEEK. /22/
&&
.AVIATION...
VFR CONDS PREVAIL THIS AFTN AS SE WINDS GUST TO 25 KT AT
TIMES AHEAD OF A STRONG FRONT THAT IS POISED TO PUSH THROUGH ALL
SITES OVRNGT AND THURS MRNG. WINDS WILL DROP TO 10-15 KTS OVRNGT.
VFR CONDS WILL TREND DOWN TO MVFR AND THEN IFR OVRNGT AND THROUGH
GOOD PORTION OF THURS AS TSRA/SHRA MOVE ACROSS ALL SITES. SOME SITES
MAY BE LIFR THURS MORNING. SOME TSRA WILL BE STRONG TO SEVERE WITH
TURBULENT WINDS, HAIL, AND VERY LOW VISBY DURING SLOW MOVING FROPA.
STORM TOPS TO FL450. CIGS/VIS WILL GRADUALLY IMPROVE THROUGH THURS
AFTN AND EVENING FROM WEST TO EAST AND SFC WINDS WILL BE WLY AT
10-15 KT. /ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 64 72 47 74 / 96 93 11 3
MERIDIAN 66 74 46 74 / 50 99 22 3
VICKSBURG 61 70 45 74 / 100 81 13 2
HATTIESBURG 67 75 50 77 / 41 100 23 4
NATCHEZ 60 70 45 75 / 98 88 9 3
GREENVILLE 58 69 44 73 / 100 59 13 3
GREENWOOD 63 70 43 73 / 100 79 13 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR MSZ018-019-025>030-032>038-040>045-047>050-
053>055-059>063.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-025-
034-035-040-041.
LA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR LAZ007>009-015-016-023>026.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015.
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR ARZ074-075.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Apr 10, 3:13 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 313 PM CDT WED APR 10 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038- 040>045-047>050-053>055-059>063-112015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE- 313 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY SEVERE STORMS ARE EXPECTED TONIGHT THROUGH THURSDAY MORNING AS A LINE OF STORMS MOVES EAST AS A POTENT DISTURBANCE SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND A FEW TORNADOES WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. PLEASE CONTINUE TO STAY TUNED FOR THE LATEST UPDATES AND MORE SPECIFICS AS THEY BECOME AVAILABLE REGARDING THIS SEVERE WEATHER POTENTIAL THIS EVENING INTO THURSDAY MORNING. IN ADDITION...WIDESPREAD HEAVY RAINFALL IS EXPECTED ACROSS THE OUTLOOK AREA. 2 TO 4 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE FOR AREAS ALONG AND NORTHWEST OF THE NATCHEZ TRACE CORRIDOR WITH 1 TO 2 INCH AMOUNTS ELSEWHERE. INTENSE RAINFALL RATES COULD RESULT IN LOCALIZED FLASH FLOODING IN SOME LOCATIONS. ALSO...SOME SMALL CREEKS...AREA RIVERS AND LOW LYING AREAS COULD EXPERIENCE RISES IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY AFTERNOON. MSZ031-039-046-051-052-056>058-064>066-072>074-112015- LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 313 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE STORMS ARE POSSIBLE THURSDAY MORNING TO MID-DAY THURSDAY AS A POTENT DISTURBANCE SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH...HAIL TO THE SIZE OF QUARTERS AND A TORNADO CAN NOT BE RULED OUT. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. IN ADDITION...HEAVY RAINFALL IS EXPECTED ACROSS THE OUTLOOK AREA. ONE TO TWO INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE FOR AREAS IN EAST MISSISSIPPI. INTENSE RAINFALL RATES COULD RESULT IN LOCALIZED FLASH FLOODING IN SOME LOCATIONS. ALSO...SOME SMALL CREEKS...AREA RIVERS AND LOW LYING AREAS COULD EXPERIENCE RISES IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY MORNING THROUGH THURSDAY AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Apr 10, 5:12 PM CDT, 12 minutes before
LAZ007-008-015-102240-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
512 PM CDT WED APR 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT WED APR 10 2013
...STRONG THUNDERSTORM HEADED THROUGH NORTHEAST LOUISIANA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 12 MILES SOUTH OF GOODWILL AT 511
PM CDT...MOVING NORTH NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN WEST CARROLL...EASTERN MOREHOUSE AND NORTHEASTERN
RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3301 9162 3301 9138 3300 9135 3253 9152
3258 9173
TIME...MOT...LOC 2211Z 195DEG 35KT 3264 9160
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:43 AM CDT | Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 11 hr |
| Apr 10, 4:58 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 27 more | 34 hr |
| Apr 10, 10:04 AM CDT | River Flood Warning | JAN | Clay | 46 hr |
| Apr 10, 5:12 PM CDT | Special Weather Statement | JAN | West Carroll | 28 min |
| Apr 10, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.